Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 10, 2011, 4:13 PM MDT for Chaves County, De Baca County, Roosevelt County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2011, 4:13 PM MDT (22:13 UTC)
- Expired
- Aug 10, 2011, 5:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Chaves County, NM, De Baca County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 72 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 2568 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
806
WUUS55 KABQ 102213
SVRABQ
NMC005-011-041-102300-
/O.NEW.KABQ.SV.W.0043.110810T2213Z-110810T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
413 PM MDT WED AUG 10 2011
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
WEST CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
NORTHEASTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO
* UNTIL 500 PM MDT
* AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTHEASTERN DE BACA COUNTY...OR ABOUT 22 MILES SOUTH OF FORT
SUMNER...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EXTREME NORTHEASTERN CHAVES COUNTY...
RURAL EXTREME WEST CENTRAL ROOSEVELT COUNTY...
RURAL SOUTHEASTERN DE BACA COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.
&&
LAT...LON 3419 10377 3390 10397 3383 10426 3415 10436
3430 10422
TIME...MOT...LOC 2213Z 297DEG 24KT 3416 10417
$$
342 follow-up statements
044
WWUS55 KABQ 102230
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
430 PM MDT WED AUG 10 2011
NMC005-011-041-102300-
/O.CON.KABQ.SV.W.0043.000000T0000Z-110810T2300Z/
DE BACA-ROOSEVELT-CHAVES-
430 PM MDT WED AUG 10 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHAVES...WEST CENTRAL ROOSEVELT AND SOUTHEASTERN DE BACA COUNTIES
UNTIL 500 PM MDT...
AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER SOUTHEASTERN DE BACA COUNTY...OR ABOUT 22 MILES SOUTH OF
FORT SUMNER...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL ROOSEVELT COUNTY..
RURAL CHAVES COUNTY..
RURAL DE BACA COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3419 10377 3390 10397 3383 10426 3415 10436
3430 10422
TIME...MOT...LOC 2229Z 294DEG 18KT 3416 10413
$$
34156
WWUS55 KABQ 102247
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
447 PM MDT WED AUG 10 2011
NMC005-011-041-102300-
/O.CON.KABQ.SV.W.0043.000000T0000Z-110810T2300Z/
DE BACA-ROOSEVELT-CHAVES-
447 PM MDT WED AUG 10 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHAVES...WEST CENTRAL ROOSEVELT AND SOUTHEASTERN DE BACA COUNTIES
UNTIL 500 PM MDT...
AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER SOUTHEASTERN DE BACA COUNTY...OR ABOUT 27 MILES
SOUTHEAST OF FORT SUMNER...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL ROOSEVELT COUNTY..
RURAL CHAVES COUNTY..
RURAL DE BACA COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3419 10377 3390 10397 3400 10420 3415 10436
3430 10422
TIME...MOT...LOC 2248Z 297DEG 17KT 3411 10404
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:25 PM MDT, 48 minutes earlier.
Area forecast discussion, Aug 10, 3:25 PM MDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT WED AUG 10 2011 .DISCUSSION... OVERALL TREND THROUGH THE WEEKEND WILL BE FOR INCREASING MOISTURE AND RESULTING SHOWERS AND THUNDERSTORMS. DRYING TREND NEXT WEEK ESPECIALLY OVER THE N. STRONG COLD FRONT ACROSS THE E HAS PUSHED ALL THE WAY THROUGH LAS VEGAS...CLOVIS AND PORTALES AND IS NEAR CLINES CORNERS. TEMPS ARE ONLY IN THE 70S IN CLAYTON AND LAS VEGAS AND 80S IN TUCUMCARI AND RATON. STORMS HAVE FORMED ALONG THE FRONT BUT SO FAR ARE PRETTY WELL BEHAVED. ISOLATED TO SCATTERED STORMS ARE LOCATED OVER MUCH OF THE REMAINDER OF OUR CWA. STORMS WILL CONTINUE INTO TONIGHT. A MODERATE E WIND IS LIKELY INTO THE RIO GRANDE VALLEY LATE TONIGHT. MOST MODELS ARE NOW SHOWING SOME DRYING OVER THE N THU AND FRI AS THE UPPER HIGH INCHES S AND WESTERLY FLOW EDGES INTO THE FAR N. MOST ACTIVE AREAS SHOULD BE ALONG AND S OF INTERSTATE 40 THU AND ESPECIALLY FRI. WEEKEND IS STILL LOOKING LIKE A DECENT MONSOON BURST AS MOISTURE SURGES N INTO WRN NM AND A BACK DOOR FRONT BRINGS LOW LEVEL MOISTURE TO THE E. THE ACTIVE WEATHER MAY BE SHORT LIVED AS WESTERLY FLOW IS FORECAST TO DRY OUT AT LEAST NRN NM NEXT WEEK. CHJ && .AVIATION... STRONG COLD FRONT PLUNGING THROUGH THE ERN PLAINS WILL CONTINUE TO SQUEEZE INTO THE RIO GRANDE VALLEY TONIGHT. EXPECT A MODEST GAP WIND AT KABQ/KSAF...ALTHOUGH CONFIDENCE IN PEAK SPEEDS IS LOW ATTM. WILL MAINTAIN 15G25KTS AND LET EVENING SHIFT MASSAGE AS NECESSARY. IN THE MEANTIME...ISOLD/SCT SHOWERS AND STORMS WILL FAVOR THE WC/SW MTS AND THE SE QUADRANT OF THE FORECAST AREA. BRIEF PERIODS OF MVFR VIS/CIGS CAN BE EXPECTED WITH THE STRONGER STORMS...WITH THE BEST CHANCES AT KLVS/KROW. COVERAGE OF STORMS WILL DECREASE AFTER SUNSET WITH ONLY A MINIMAL THREAT AFTER MIDNIGHT. MODELS SUGGEST A BANK OF STRATUS MAY DEVELOP ALONG THE ERN SLOPES OF THE CENTRAL MTN CHAIN EASTWARD INTO THE HIGH PLAINS. THIS MAY IMPACT KLVS/KTCC AND HAVE ADDED SCT015-025 PLACEHOLDERS ACCORDINGLY IN THE TAFS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. DPORTER && .FIRE WEATHER... A SURFACE BOUNDARY MOVING THROUGH THE ERN PLAINS OF NEW MEXICO WILL CONTINUE TO PUSH THROUGH THE CENTRAL MOUNTAIN CHAIN TONIGHT. EXPECT INCREASED HUMIDITIES OVER THE AREA WITH THE MOST NOTABLE DIFFERENCE IN THE NORTHWEST/CENTRAL VALLEYS. SHOWERS AND STORMS HAVE ERUPTED ON THE FRONT WITH ADDITIONAL ACTIVITY IN THE WRN/CENTRAL MOUNTAINS. THE ACTIVITY WILL GRADUALLY DIMINISH AFTER SUNSET WITH MINIMAL COVERAGE AFTER MIDNIGHT. APPEARS THE BEST HUMIDITY RECOVERIES WILL BE IN THE NE/EC PLAINS...WHERE SOME STRATUS COULD ALSO DEVELOP TOWARD DAYBREAK. WINDS WILL BE FAIRLY LIGHT WITH THE EXCEPTION OF A LIGHT/MODEST GAP WIND WITHIN THE RIO GRANDE VALLEY. THE UPPER HIGH WILL SHIFT SLOWLY TO THE SE QUADRANT OF NM THURSDAY... WITH THE BEST THREAT FOR PRECIPITATION IN THE WRN MOUNTAINS AS WELL AS LOCALES ALONG/EAST OF THE CENTRAL MTN CHAIN. WETTING FOOTPRINTS SHOULD IMPROVE ALTHOUGH THE THREAT FOR WIDESPREAD FLASH FLOODING IS EXPECTED TO BE MINIMAL. SOME DRYING APPEARS TO BE SCHEDULED OVER THE NORTHWEST PLATEAU ON FRIDAY...HOWEVER A BACKDOOR COLD FRONT WILL BE POSED TO SLIDE THROUGH THE ERN PLAINS BY EVENING. THEREFORE...EXPECT A DOWNTREND/UPTICK IN THUNDERSTORMS CHANCES IN THE NW AND ERN PLAINS RESPECTIVELY. MIN HUMIDITIES WILL DROP INTO THE SINGLE DIGITS IN THE NORTHWEST. FOR THE UPCOMING WEEKEND...EXPECT THE UPR HIGH TO REMAIN CENTERED IN THE NEW MEXICO REGION. EXPECT THE MID/UPPER LEVEL MOISTURE SURGE TO PUSH INTO ERN ARIZONA AND POSSIBLY WRN NEW MEXICO. MEANWHILE...THE SURFACE BOUNDARY WILL RECHARGE THE LOWER LEVELS THE ATMOSPHERE OVER CENTRAL/ERN NEW MEXICO. WITH THIS IN MIND...EXPECT THE PRECIPITATION THREAT TO RETURN CLOSER TO CLIMATOLOGICAL NORMALS. SLOW MOVEMENT TO THUNDERSTORMS AND INCREASED COVERAGE COULD ALLOW FOR A HIGHER THREAT FOR LOCALIZED FLASH FLOODING...ESPECIALLY AT BURN SCARS. COOLER HIGH TEMPERATURES/HIGHER HUMIDITIES WILL ALSO OCCUR THIS WEEKEND. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 94 59 94 / 10 10 10 5 DULCE........................... 53 88 48 90 / 20 20 20 5 CUBA............................ 55 86 54 88 / 20 30 20 10 GALLUP.......................... 58 87 55 88 / 20 30 30 20 EL MORRO........................ 54 81 50 84 / 30 40 40 30 GRANTS.......................... 57 87 54 89 / 30 30 20 20 QUEMADO......................... 57 82 55 84 / 30 40 40 30 GLENWOOD........................ 63 90 62 91 / 20 30 20 20 CHAMA........................... 50 80 48 83 / 20 30 20 10 LOS ALAMOS...................... 62 83 61 86 / 20 20 20 10 PECOS........................... 55 83 57 86 / 30 40 40 20 CERRO/QUESTA.................... 49 82 49 85 / 20 30 20 10 RED RIVER....................... 47 73 46 76 / 30 30 20 20 ANGEL FIRE...................... 47 75 48 79 / 30 40 20 20 TAOS............................ 52 86 53 89 / 20 20 20 10 MORA............................ 52 80 52 83 / 40 40 30 20 ESPANOLA........................ 59 90 57 93 / 20 20 20 10 SANTA FE........................ 60 87 59 89 / 20 30 20 10 SANTA FE AIRPORT................ 63 90 61 92 / 20 20 10 10 ALBUQUERQUE FOOTHILLS........... 67 90 67 93 / 20 20 20 10 ALBUQUERQUE HEIGHTS............. 70 92 70 94 / 20 20 10 10 ALBUQUERQUE VALLEY.............. 66 94 66 96 / 20 20 10 10 ALBUQUERQUE WEST MESA........... 66 94 66 95 / 20 20 10 10 LOS LUNAS....................... 63 94 63 96 / 20 20 10 10 RIO RANCHO...................... 64 94 64 95 / 20 20 10 10 SOCORRO......................... 67 95 65 95 / 20 20 20 10 SANDIA PARK/CEDAR CREST......... 61 90 61 93 / 30 30 20 20 TIJERAS......................... 60 90 60 93 / 20 20 20 20 MORIARTY/ESTANCIA............... 56 87 57 90 / 20 30 20 20 CLINES CORNERS.................. 61 84 60 88 / 30 30 30 20 GRAN QUIVIRA.................... 63 88 62 90 / 20 30 30 20 CARRIZOZO....................... 68 91 65 92 / 20 30 20 20 RUIDOSO......................... 60 81 58 81 / 30 40 40 40 CAPULIN......................... 55 85 57 87 / 40 30 30 20 RATON........................... 57 91 56 92 / 40 30 30 20 SPRINGER........................ 59 90 58 93 / 40 30 30 20 LAS VEGAS....................... 56 86 57 89 / 40 40 30 20 CLAYTON......................... 61 89 64 92 / 40 20 30 20 ROY............................. 62 89 62 90 / 40 30 30 20 CONCHAS......................... 68 94 69 96 / 40 30 30 20 SANTA ROSA...................... 68 93 68 96 / 30 30 30 20 TUCUMCARI....................... 67 95 69 98 / 30 30 30 10 CLOVIS.......................... 67 93 68 96 / 30 30 30 10 PORTALES........................ 68 94 68 96 / 30 30 30 10 FORT SUMNER..................... 70 96 70 97 / 30 30 30 20 ROSWELL......................... 73 100 72 100 / 20 30 30 20 PICACHO......................... 66 92 64 93 / 20 30 30 20 ELK............................. 62 86 60 86 / 30 40 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40/46
Hazardous weather outlook, Aug 10, 6:19 AM MDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 619 AM MDT WED AUG 10 2011 NMZ501>540-111200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 619 AM MDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS TO THE NORTHEAST PLAINS THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS WITH THESE STORMS WILL BE DOWNBURST WINDS...LOCALLY HEAVY RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AND FRIDAY...COVERAGE OF SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLOODING CONCERNS OVER RECENT FIRE BURN SCARS. SATURDAY THROUGH MONDAY...SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE ACROSS MUCH OF CENTRAL AND NORTHERN NEW MEXICO. THE POTENTIAL EXISTS FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ESPECIALLY OVER FIRE BURN SCARS. DOWNBURST WINDS AND SMALL HAIL WILL ALSO ACCOMPANY THE STRONGER STORMS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 17
In the hours before
Special weather statement, Aug 10, 3:25 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT WED AUG 10 2011 NMZ537-102200- DE BACA COUNTY- 325 PM MDT WED AUG 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY THROUGH 400 PM MDT... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF FORT SUMNER...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 20 SOUTH OF FORT SUMNER. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3439 10408 3414 10427 3436 10454 3450 10440 TIME...MOT...LOC 2124Z 311DEG 13KT 3437 10438 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:25 PM MDT | Special Weather Statement | ABQ | De Baca | 35 min |
| Aug 10, 3:33 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 42 min |
| Aug 10, 4:01 PM MDT | Areal Flood Advisory | ABQ | De Baca | 119 min |
| Aug 10, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Roosevelt | 23 min |
| Aug 10, 5:32 PM MDT | Special Weather Statement | ABQ | Colfax | 28 min |
| Aug 10, 5:39 PM MDT | Flash Flood Warning | ABQ | Colfax | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.